Alert archive / Indiana / Flash Flood Watches in 2015
Flash Flood Watch 3, NWS Northern Indiana
NWS Northern Indiana issued this flash flood watch at Jun 24, 2015, 3:02 PM EDT for 14 counties in Indiana. It took effect at Jun 25, 2015, 4:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2015, 3:02 PM EDT (19:02 UTC)
- In effect from
- Jun 25, 2015, 4:00 AM EDT
- Expired
- Jun 25, 2015, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- None
Counties Adams County, IN, Blackford County, IN, Cass County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Marshall County, IN, Miami County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, Wells County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937 WGUS63 KIWX 241902 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 302 PM EDT WED JUN 24 2015 INZ003-012>015-020-022>027-032>034-250315- /O.NEW.KIWX.FF.A.0003.150625T0800Z-150626T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO... BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND... DUNKIRK 302 PM EDT WED JUN 24 2015 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHERN INDIANA... INCLUDING THE FOLLOWING AREAS...ADAMS...BLACKFORD...CASS IN... FULTON IN...GRANT...HUNTINGTON...JAY...LA PORTE...MARSHALL... MIAMI...PULASKI...STARKE...WABASH...WELLS AND WHITE. * FROM 4 AM EDT /3 AM CDT/ THROUGH THURSDAY EVENING * THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE LATE TONIGHT AND AGAIN ON THURSDAY. THERE IS STILL SOME UNCERTAINTY ON WHERE THE HEAVY RAIN WILL FALL BUT 1 TO 3 INCHES OF RAIN COULD OCCUR THROUGH EARLY THURSDAY EVENING. NOT ALL AREAS WILL SEE THIS HEAVY RAIN BUT THE POSSIBILITY EXISTS LOCALLY. * SATURATED GROUND ALONG WITH HIGH RIVERS AND RESERVOIRS NEAR CAPACITY IN THE WATCH AREA WILL LEAVE LITTLE ROOM FOR RUNOFF SHOULD HEAVY RAIN OCCUR. RAPID RUNOFF COULD LEAD TO FLASH FLOODING IN LOW LYING AREAS INCLUDING CREEKS...STREAMS AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
5 follow-up statements
859 WGUS63 KIWX 250148 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 948 PM EDT WED JUN 24 2015 INZ003-012>015-020-022>027-032>034-251000- /O.CON.KIWX.FF.A.0003.150625T0800Z-150626T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO... BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND... DUNKIRK 948 PM EDT WED JUN 24 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 AM EDT /3 AM CDT/ THURSDAY THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING AREAS...ADAMS...BLACKFORD...CASS IN...FULTON IN...GRANT... HUNTINGTON...JAY...LA PORTE...MARSHALL...MIAMI...PULASKI... STARKE...WABASH...WELLS AND WHITE. * FROM 4 AM EDT /3 AM CDT/ THURSDAY THROUGH THURSDAY EVENING * THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE AFTER 4 AM...BUT MORE LIKELY DURING THE DAY THURSDAY INTO THURSDAY EVENING. UNCERTAINTY REMAINS ON WHERE OR IF THE HEAVY RAIN WILL OCCUR. HOWEVER THE THREAT OF LOCALIZED RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A SHORT PERIOD OF TIME REMAINS. * SATURATED GROUND ALONG WITH HIGH RIVERS AND RESERVOIRS NEAR CAPACITY IN THE WATCH AREA WILL LEAVE LITTLE ROOM FOR RUNOFF SHOULD HEAVY RAIN OCCUR. RAPID RUNOFF COULD LEAD TO FLASH FLOODING IN LOW LYING AREAS INCLUDING CREEKS...STREAMS AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
018 WGUS63 KIWX 250810 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 410 AM EDT THU JUN 25 2015 INZ003-012>015-020-022>027-032>034-251615- /O.CON.KIWX.FF.A.0003.000000T0000Z-150626T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO... BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND... DUNKIRK 410 AM EDT THU JUN 25 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING AREAS...ADAMS...BLACKFORD...CASS IN...FULTON IN...GRANT... HUNTINGTON...JAY...LA PORTE...MARSHALL...MIAMI...PULASKI... STARKE...WABASH...WELLS AND WHITE. * THROUGH THIS EVENING * THUNDERSTORMS WITH HEAVY RAINFALL WILL SPREAD OVER THE AREA THIS MORNING AND PERSIST INTO THIS AFTERNOON. LOCALIZED RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A SHORT TIME ARE POSSIBLE. * SATURATED GROUND ALONG WITH HIGH RIVERS AND RESERVOIRS NEAR CAPACITY IN THE WATCH AREA WILL LEAVE LITTLE ROOM FOR RUNOFF SHOULD HEAVY RAIN OCCUR. RAPID RUNOFF COULD LEAD TO FLASH FLOODING IN LOW LYING AREAS INCLUDING CREEKS...STREAMS AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
683 WGUS63 KIWX 251008 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 608 AM EDT THU JUN 25 2015 INZ003-012-014-251115- /O.CAN.KIWX.FF.A.0003.000000T0000Z-150626T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-STARKE-MARSHALL- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN...CULVER 608 AM EDT THU JUN 25 2015 ...FLASH FLOOD WATCH IS CANCELLED... SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH MID MORNING...BUT THE POTENTIAL FOR HEAVY AMOUNTS OF RAIN HAS DIMINISHED. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ INZ013-015-020-022>027-032>034-251815- /O.CON.KIWX.FF.A.0003.000000T0000Z-150626T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS- ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...MEDARYVILLE... ROCHESTER...AKRON...MONTICELLO...BROOKSTON...MONON...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK 608 AM EDT THU JUN 25 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING AREAS...ADAMS...BLACKFORD...CASS IN...FULTON IN...GRANT... HUNTINGTON...JAY...MIAMI...PULASKI...WABASH...WELLS AND WHITE. * THROUGH THIS EVENING * THUNDERSTORMS WITH HEAVY RAINFALL WILL OVERSPREAD THE AREA THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN THIS AFTERNOON. LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT TIME ARE POSSIBLE THIS MORNING. * SATURATED GROUND ALONG WITH HIGH RIVERS AND RESERVOIRS NEAR CAPACITY IN THE WATCH AREA WILL LEAVE LITTLE ROOM FOR RUNOFF SHOULD HEAVY RAIN OCCUR. RAPID RUNOFF COULD LEAD TO FLASH FLOODING IN LOW LYING AREAS INCLUDING CREEKS...STREAMS AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
897 WGUS63 KIWX 251610 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 1210 PM EDT THU JUN 25 2015 INZ013-015-020-022>027-032>034-260000- /O.CON.KIWX.FF.A.0003.000000T0000Z-150626T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS- ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...MEDARYVILLE... ROCHESTER...AKRON...MONTICELLO...BROOKSTON...MONON...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK 1210 PM EDT THU JUN 25 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING AREAS...ADAMS...BLACKFORD...CASS IN...FULTON IN...GRANT... HUNTINGTON...JAY...MIAMI...PULASKI...WABASH...WELLS AND WHITE. * UNTIL 8 PM EDT THIS EVENING * SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN THIS AFTERNOON. LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT TIME ARE POSSIBLE. * SATURATED GROUND ALONG WITH HIGH RIVERS AND RESERVOIRS NEAR CAPACITY IN THE WATCH AREA WILL LEAVE LITTLE ROOM FOR RUNOFF SHOULD HEAVY RAIN OCCUR. RAPID RUNOFF COULD LEAD TO FLASH FLOODING IN LOW LYING AREAS INCLUDING CREEKS...STREAMS AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
789 WGUS63 KIWX 252354 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 754 PM EDT THU JUN 25 2015 INZ013-015-020-022>027-032>034-260100- /O.EXP.KIWX.FF.A.0003.000000T0000Z-150626T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS- ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...MEDARYVILLE... ROCHESTER...AKRON...MONTICELLO...BROOKSTON...MONON...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK 754 PM EDT THU JUN 25 2015 ...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHERN INDIANA WILL EXPIRE AT 8 PM EDT THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SLOWLY DIMINISH OVER THE NEXT COUPLE OF HOURS. WHILE BRIEF HEAVY RAINFALL IS POSSIBLE WITH THE STRONGEST STORMS...THE THREAT OF FLASH FLOODING HAS ENDED FOR THE MOMENT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood watch went out at Jun 24, 1:44 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 24, 1:44 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 144 PM EDT WED JUN 24 2015 .SYNOPSIS... ISSUED AT 135 PM EDT WED JUN 24 2015 THE REMAINDER OF THE AFTERNOON WILL BE PARTLY TO MOSTLY CLOUDY WITH HIGH TEMPERATURES AROUND 80. MOST OF THE AREA SHOULD BE DRY EARLY THIS EVENING BUT THE CHANCES FOR THUNDERSTORMS WILL INCREASE THROUGH THE EVENING WITH THUNDERSTORMS EXPECTED OVERNIGHT INTO THURSDAY. LOCALLY HEAVY RAINFALL AND SEVERE STORMS ARE POSSIBLE LATE TONIGHT AND THURSDAY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 425 AM EDT WED JUN 24 2015 A POSITIVELY TILTED TROF WILL RACE SOUTHEAST ACROSS THE AREA AS A WARM FRONT LIFTS NORTH TOWARD THE REGION TONIGHT. THERE WAS A LARGE SPREAD OF SOLUTIONS AMONG MODELS WITH THE DEVELOPMENT AND TIMING OF THETAE ADVECTION AND WITH THE TRACK OF THE SURFACE LOW. HOWEVER... THERE WAS GOOD MODEL CONSENSUS FOR THE POTENTIAL FOR HEAVY RAIN WITH HIGH PRECIPITABLE WATER VALUES. AFTER COORDINATION WITH SURROUNDING OFFICES...HAVE RAISED RAIN CHANCES LATE TONIGHT AND INTRODUCED THE MENTION OF HEAVY RAIN OVER WESTERN AREAS. CONCERN FOR A THUNDERSTORM COMPLEX ACCOMPANIED WITH STRONG WINDS TO MOVE SOUTHEAST TONIGHT. THEREFORE...IN ADDITION TO THE POTENTIAL FOR HEAVY RAIN...THERE IS ALSO THE CHANCE FOR SEVERE STORMS...ESPECIALLY OVER WESTERN AREAS. && .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 425 AM EDT WED JUN 24 2015 POTENTIAL MCS OR MCS REMNANTS TO BE MOVING ACROSS THE FORECAST AREA TO BEGIN THE PERIOD ON THURSDAY MORNING. STRENGTHENING WESTERLY LOW LEVEL JET AND PRIMARY INSTABILITY AXIS LAGGING BACK ACROSS NRN/CTRL ILLINOIS SHOULD TEND TO FAVOR UPWIND PROPAGATION AND AN E-SE TRACK OF PRIMARY MCS. STILL SOME UNCERTAINTY AS TO UPSTREAM INITIATION/TRACK BUT HAVE CONCENTRATED HIGHEST RAINFALL AMOUNTS ACROSS THE SOUTH/SOUTHWEST THURSDAY MORNING IN CLOSER PROXIMITY TO RICHER/DEEPER MOISTURE PROFILES. SOME CONDITIONAL THREAT OF DAMAGING WINDS MAY EXIST AFTER 12Z PARTICULARLY ACROSS SOUTHWEST PORTIONS OF THE AREA. INSTABILITY SHOULD REMAIN IN ELEVATED NATURE AND OVERALL LIMITED MAGNITUDE APPEARS TO BE THE PRIMARY LIMITING FACTOR FOR SEVERE POTENTIAL. STRONG LOW/MID LEVEL WIND FIELDS AND GOOD DEAL OF DEEP LAYER SHEAR ARGUE FOR POTENTIAL MAINTENANCE OF WIND THREAT INTO FAR WEST/SOUTHWEST PORTIONS OF THE AREA EARLY THURSDAY MORNING. LIMITED INSTABILITY AND WARM CLOUD DEPTHS IN EXCESS OF 11K FT STILL POINT TO HEAVY RAIN CONCERN. IF MCS TRACK DOES END UP IMPACTING ESPECIALLY SOUTH/SOUTHWEST PORTIONS OF THE AREA...CONCERN WILL SHIFT TO FLOODING/FLASH FLOODING GIVEN RECENT HEAVY RAINFALL OVER THE PAST 2 TO 3 WEEK PERIOD. NO HYDRO HEADLINES WILL BE ISSUED AT THIS TIME GIVEN UNCERTAINTIES IN DETAILS REGARDING CONVECTIVE EVOLUTION AND HOW ANY AFTERNOON CONVECTION ACROSS THE MID MS RIVER VALLEY WILL AFFECT LATER MCS DEVELOPMENT/TRACK. CONFIDENCE IN THURSDAY AFTERNOON PERIOD ALSO ON THE LOW TO MEDIUM SIDE DEPENDING ON EVENTUAL MCS TRACK. COMPOSITE OUTFLOW SHOULD FOCUS MORE VIGOROUS CONVECTION SOUTH OF THE LOCAL AREA FOR THURSDAY AFTERNOON. HOWEVER...WESTERLY LOW LEVEL PREFRONTAL FLOW IN ADVANCE OF DIGGING GREAT LAKES TROUGH SHOULD TEND TO ADVECT SOME HEALTHY MID LEVEL LAPSE RATES FROM PLAINS EML BACK ACROSS PORTIONS OF NORTH CENTRAL/CENTRAL INDIANA. AN ISOLATED STRONG TO SEVERE THREAT COULD EXIST ACROSS THE SOUTH GIVEN PERSISTENT HIGH SHEAR ENVIRONMENT...BUT AGAIN GREATER CONFIDENCE WOULD BE SOUTH OF LOCAL AREA. COOLER AND LESS HUMID CONDITIONS TO WORK FROM NORTH TO SOUTH THURSDAY AFTERNOON/EVENING BEHIND THE ASSOCIATED COLD FRONT. FOR THE FRIDAY-SUNDAY PERIOD HAVE MAINTAINED IDEA FROM PREVIOUS FORECAST IN MAINTENANCE OF LOW CHANCE POPS ACROSS THE EASTERN THIRD OF THE AREA. ANOTHER UPPER WAVE IN NORTHWEST FLOW WILL DIG ACROSS THE OHIO VALLEY ON SATURDAY WITH AN ASSOCIATED SHARPENING OF LOW/MID LEVEL BAROCLINIC ZONE. STEEPENING MID LEVEL LAPSE RATES AND POTENTIAL DEFORMATION FORCING WITH THIS SYSTEM SHOULD KEEP PERIODIC PRECIP CHANCES IN PLACE ACROSS THE EAST THROUGH THE WEEKEND. EVENTUALLY MAY NEED TO TIGHTEN THIS POP GRADIENT AND POSSIBLY INCREASE POPS ACROSS THE FAR EAST FOR CERTAIN PERIODS...BUT TOO MUCH UNCERTAINTY REGARDING AMPLIFICATION OF THIS WAVE EXISTS TO GO MORE THAN LOW TO MID CHANCE AT THIS TIME. SLOW PROGRESSION OF THIS PATTERN AND ADDITIONAL NW FLOW WAVES INTO EARLY NEXT WEEK SHOULD KEEP MEAN THERMAL TROUGHING IN PLACE ACROSS THE AREA AND BELOW NORMAL TEMPS THROUGH THE END OF THE PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 133 PM EDT WED JUN 24 2015 THUNDERSTORM CHANCES REMAIN PRIMARY CONCERN FOR AVIATION THIS PERIOD. MID AND HIGH CLOUDS TO THIN THIS AFTERNOON BUT SHOULD SEE VFR CONDITIONS THROUGH THE EVENING. A CONVECTIVE COMPLEX IS EXPECTED TO MOVE THROUGH IL LATE TONIGHT AND LIKELY WILL DIVE INTO NORTHERN INDIANA AFTER 06Z. SPREAD AMONG HIRES MODELS REMAINS HIGH ON TRACK AND LOCATION OF STRONGEST THUNDERSTORMS. LOOKS LIKE BOTH TAF SITES SHOULD AT LEAST SEE SOME SHOWERS WITH VICINITY THUNDER SO CONTINUED THAT TREND WITH THIS PACKAGE UNTIL MORE DETAIL CAN BE ADDED. IFR CIGS AND VIS POSSIBLE IF THIS SYSTEM TRACKS DIRECTLY OVER TAF SITES WITH STRONG WIND GUSTS AND HEAVY RAIN POTENTIAL AS WELL...MAINLY AFTER 06Z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...LASHLEY SHORT TERM...SKIPPER LONG TERM...MARSILI AVIATION...LASHLEY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 24, 5:34 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 534 AM EDT WED JUN 24 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-250945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 534 AM EDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING...WITH THUNDERSTORMS BECOMING LIKELY OVERNIGHT INTO EARLY THURSDAY MORNING. THERE IS A POTENTIAL OF SEVERE WEATHER OVERNIGHT INTO EARLY THURSDAY MORNING...MAINLY WEST OF HIGHWAY 31 IN NORTHERN INDIANA AND WEST OF HIGHWAY 131 IN SOUTHWEST LOWER MICHIGAN. THE MAIN THREAT WOULD BE DAMAGING WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE THAT MAY LEAD TO FLOODING OR FLASH FLOODING...PARTICULARLY ACROSS AREAS WHICH HAVE RECEIVED HEAVY RAINFALL OVER THE PAST SEVERAL WEEKS. WATER LEVELS ON MANY AREA RIVERS AND STREAMS REMAIN ELEVATED AND ANY HEAVY RAINFALL LATE TONIGHT INTO EARLY THURSDAY WILL RESULT IN SOME RENEWED WATER LEVEL RISES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE LIKELY ON THURSDAY. AN ISOLATED STRONG OR SEVERE THUNDERSTORM CANNOT BE RULED OUT...MAINLY SOUTH OF US ROUTE 24. THERE WILL BE PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS FOR THE THURSDAY NIGHT THROUGH TUESDAY TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT INTO EARLY THURSDAY MORNING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS OVER 2 INCHES LATE TONIGHT INTO THURSDAY ALONG WITH ANY OBSERVED FLOODING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-250945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 534 AM EDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING...WITH THUNDERSTORMS BECOMING LIKELY OVERNIGHT. SOME OF THE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 45 KNOTS OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. THERE WILL BE PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS FOR THE SUNDAY NIGHT THROUGH TUESDAY PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Flash Flood Watches in Indiana, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.